Alert archive / Washington / Gale Warnings in 2018
Gale Warning 59, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jul 18, 2018, 2:35 AM PDT. It took effect at Jul 18, 2018, 2:27 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2018, 2:35 AM PDT (09:35 UTC)
- In effect from
- Jul 18, 2018, 2:27 PM PDT
- Expired
- Jul 19, 2018, 2:55 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
348 WHUS76 KSEW 180935 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 235 AM PDT Wed Jul 18 2018 PZZ131-132-181745- /O.CAN.KSEW.GL.W.0058.000000T0000Z-180718T1200Z/ /O.EXB.KSEW.SC.Y.0161.000000T0000Z-180719T0100Z/ /O.UPG.KSEW.GL.A.0036.180719T0000Z-180719T1200Z/ /O.NEW.KSEW.GL.W.0059.180719T0100Z-180719T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 235 AM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 6 PM this evening to 5 AM PDT Thursday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect until 6 PM PDT this evening. The Gale Watch is no longer in effect. * WIND...West wind 15 to 25 knots rising to 25 to 35 knots this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-181745- /O.CAN.KSEW.SC.Y.0161.000000T0000Z-180718T1200Z/ /O.NEW.KSEW.SC.Y.0162.180719T0100Z-180719T1200Z/ Northern Inland Waters Including The San Juan Islands- 235 AM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 6 PM this evening to 5 AM PDT Thursday. * WIND...Southwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-181745- /O.CAN.KSEW.SC.Y.0161.000000T0000Z-180718T1200Z/ /O.NEW.KSEW.SC.Y.0162.180719T0100Z-180719T1200Z/ Admiralty Inlet- 235 AM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 6 PM this evening to 5 AM PDT Thursday. * WIND...Northwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-181745- /O.EXT.KSEW.SC.Y.0161.000000T0000Z-180719T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 235 AM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...Northwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
3 follow-up statements
711 WHUS76 KSEW 182127 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 227 PM PDT Wed Jul 18 2018 PZZ131-190530- /O.CAN.KSEW.SC.Y.0161.000000T0000Z-180719T0100Z/ /O.EXT.KSEW.GL.W.0059.180718T2127Z-180719T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 227 PM PDT Wed Jul 18 2018 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WIND...West winds 25 to 35 knots easing to rising to 15 to 25 early Thursday morning. * WAVES...Wind waves 4 to 6 feet will subside to 2 to 4 feet early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-190530- /O.CON.KSEW.SC.Y.0161.000000T0000Z-180719T0100Z/ /O.CON.KSEW.GL.W.0059.180719T0100Z-180719T1200Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 227 PM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY... * WIND...West wind 15 to 25 knots rising to 25 to 35 knots this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-190530- /O.CON.KSEW.SC.Y.0161.000000T0000Z-180719T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 227 PM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...Northwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-190530- /O.CON.KSEW.SC.Y.0162.180719T0100Z-180719T1200Z/ Northern Inland Waters Including The San Juan Islands- 227 PM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY... * WIND...Southwest 20 to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-190530- /O.CON.KSEW.SC.Y.0162.180719T0100Z-180719T1200Z/ Admiralty Inlet- 227 PM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY... * WIND...Northwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
831 WHUS76 KSEW 190401 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 901 PM PDT Wed Jul 18 2018 PZZ131-132-191200- /O.CON.KSEW.GL.W.0059.000000T0000Z-180719T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 901 PM PDT Wed Jul 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...West wind 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ170-173-176-191215- /O.EXT.KSEW.SC.Y.0161.000000T0000Z-180720T0000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 901 PM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... * WIND...Northwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-191200- /O.CON.KSEW.SC.Y.0162.000000T0000Z-180719T1200Z/ Northern Inland Waters Including The San Juan Islands- 901 PM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...Southwest 20 to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-191200- /O.CON.KSEW.SC.Y.0162.000000T0000Z-180719T1200Z/ Admiralty Inlet- 901 PM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...Northwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
435 WHUS76 KSEW 190955 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 255 AM PDT Thu Jul 19 2018 PZZ132-191800- /O.CAN.KSEW.GL.W.0059.000000T0000Z-180719T1200Z/ /O.NEW.KSEW.SC.Y.0163.180720T0000Z-180720T1200Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 255 AM PDT Thu Jul 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 5 PM this afternoon to 5 AM PDT Friday. * WIND AND WAVES...West winds increasing to 20 to 30 knots by this evening. Wind waves 3 to 5 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-191800- /O.CAN.KSEW.GL.W.0059.000000T0000Z-180719T1200Z/ /O.EXB.KSEW.SC.Y.0161.180720T0000Z-180720T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 255 AM PDT Thu Jul 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 5 PM this afternoon to 5 AM PDT Friday. * WIND AND WAVES...West winds increasing to 20 to 30 knots by this evening. Wind waves 3 to 5 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-191100- /O.CAN.KSEW.SC.Y.0162.000000T0000Z-180719T1200Z/ Northern Inland Waters Including The San Juan Islands- 255 AM PDT Thu Jul 19 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... Wind speeds have fallen below advisory criteria. Thus the advisory has been cancelled. $$ PZZ170-173-176-191800- /O.EXT.KSEW.SC.Y.0161.000000T0000Z-180721T0000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 255 AM PDT Thu Jul 19 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY... * WIND...Northwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-191200- /O.CON.KSEW.SC.Y.0162.000000T0000Z-180719T1200Z/ Admiralty Inlet- 255 AM PDT Thu Jul 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WIND...Northwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 18, 2:33 AM PDT, 2 minutes earlier.
Area forecast discussion, Jul 18, 2:33 AM PDT, 2 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
233 AM PDT Wed Jul 18 2018
.SYNOPSIS...An upper level trough passing by to the north of the
area, combined with strong low-level onshore flow, will give
cooler conditions along with night and morning clouds through the
end of the week. The onshore flow will weaken on Saturday
allowing for an increase in sunshine and warming conditions.
Offshore flow will likely return on Sunday bringing very warm to
hot conditions into the area for the first part of next week.
&&
.SHORT TERM...Strong onshore flow overnight is allowing marine air
to flood Western Washington early this morning. Stratus has
developed eastward along the Strait of Juan de Fuca while stratus
has pushed rapidly northeast through the Chehalis Gap into the
interior from about Everett southward. The stratus will continue
to march northward into the north interior early this morning and
will cover most areas below about 2000 ft elevation by 7 AM.
Stratus is expected to burn back to the Pacific coast during the
early afternoon hours leaving partly sunny conditions in the
interior. With the marine air and the morning clouds, temperatures
will be much cooler in the interior today with highs topping out
in the lower to mid 70s most areas. The coastal areas will remain
in the 60s.
An upper level low centered near Whitehorse, Yukon early this
morning is forecast by all global models to drive SE along the
southeastern Alaskan and British Columbia coastlines into Southern
British Columbia Friday afternoon. As the upper low approaches the
area, lowering heights and strengthening westerly flow aloft will
result in the marine layer deepening to around 5000 feet Thursday
into Friday. Clouds will return tonight and persist a little
later into the afternoon on Thursday resulting in a couple degrees
additional cooling on Thursday. Friday will likely be a repeat of
Thursday. Forecast soundings show the depth of the marine layer
to be insufficient to result in any precipitation through the end
of the week. Enjoy the cool down and the increase in cloudiness
because it appears that this cool spell won't last more than a few
days. Albrecht
.LONG TERM...The upper level low over southern British Columbia
late Friday shifts eastward into Alberta on Saturday. As the low
moves out, developing high pressure over British Columbia will
result in the development of offshore flow over the area late
Saturday into Sunday and the development of a low-level thermal
trough over Western Washington.
Models are generally consistent through Monday showing
strong warming Sunday with temperatures into the 80s and further
warming Monday with highs approaching or possibly exceeding 90
over portions of the area. The subsidence combined with a strong
July sun and long days will mean that temperatures at night will
struggle to fall below 60 degrees in the urban areas from Everett
to Tacoma Sunday night. After Monday the models are beginning to
diverge a bit with the new 00Z ECMWF shifting the thermal trough
off to the east for some cooling and the GFS keeping conditions
quite warm over the area through Wednesday. The ECMWF is a new
solution and isn't consistent with its 12Z run. The forecast will
show continued heat into Tuesday and Wednesday with not a great
deal of relief at night.
No precipitation is expected over the area for the next 8+ days.
Albrecht
&&
.AVIATION...Westerly flow aloft today as an upper level trough moves
by to our north through northern British Columbia. Moderate to
strong low level onshore flow continues with a deepening marine
layer covering the lowlands of Western Washington. Low MVFR and IFR
ceilings in stratus can expected across the region this morning. The
stratus will burn off over the interior after 21Z but remain in
place along the coast and several miles inland over the Chehalis
Gap. Stratus will push back inland this evening for a return to low
MVFR or IFR ceilings in stratus across the area Thursday morning.
KSEA...Strong marine push well underway and thermal profile on our
profiler suggests the marine layer now extends up through at least
3000 feet. This will take some time to burn off today. Expecting
MVFR ceilings to stick around through 21Z or 22Z then scattering out
for the late afternoon into the evening. Stratus returns promptly by
06Z or so tonight for more low MVFR/IFR. Surface winds S-SW 7 to 14
knots. 27
&&
.MARINE...Onshore flow will continue across Western Washington
today then increase tonight. Gales are possible through the
central and east Strait of Juan de Fuca this evening and a Gale
Warning is in effect. Winds will ease late tonight.
High pressure over the NE Pacific will maintain onshore flow
through the remainder of the week. Highest wind and waves will be
over the outer Coastal Waters and through the strait. Small Craft
Advisory westerlies are likely in the strait during the late
afternoon and evening hours each day. The flow may turn offshore
early next week. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Thursday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
Small Craft Advisory until 6 PM PDT this evening for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Warning from 6 PM this evening to 5 AM PDT Thursday for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 6 PM this evening to 5 AM PDT Thursday
for Admiralty Inlet-Northern Inland Waters Including The
San Juan Islands.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:35 AM PDT | Small Craft Advisory | SEW | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.